By Topic

The asymptotic stability of nonlinear autonomous systems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)

In this paper a new general method is developed by means of which one can ascertain whether a nonlinear autonomous system is asymptotically stable. The method is essentially an extension to nonlinear systems of a theorem developed earlier by the first author for linear autonomous systems. Necessary and sufficient conditions are specified, the satisfaction of which guarantees that the system being studied is asymptotically stable. The new method, by design, always uses a positive-definite function which satisfies Lyapunov¿s stability theorem. However, the new method uses only one positive-definite function, in contrast to Lyapunov¿s stability theorem, which requires two functions to be definite at the same time. In addition, the new method specifies the stability function at the outset once a mathematical system model has been obtained.

Published in:

Electrical and Computer Engineering, Canadian Journal of  (Volume:32 ,  Issue: 1 )